MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SB7EBU40SH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter was intact, no portion was detached.Deformation was evident to the proximal side hole.One 7f sherpa guide catheter was received for analysis.There was damage evident to the proximal sidehole.The sidehole appeared severely kinked on one side, resulting in splitting of the outer jacket and exposure of wire braid.There does not appear to be any missing material from the outer jacket of the device.No part of the catheter was detached.No damage noted to the distal sidehole.No other deformation noted to the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 7 fr sherpa balanced guide catheter was intended to be used.There was no damage noted to the device packaging.The device was inspected with no issues noted.The device was prepped as per ifu.It was reported that a portion of the device detached during prep.The device manipulated during prep.An attempt was made to insert the device into the introducer.The device was not used in the patient.

Brand Name
SHERPA BALANCED 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9537413
Report Number1220452-2020-00001
Device Sequence Number2335178
Product Code DQY
UDI-Device Identifier00613994837493
UDI-Public00613994837493
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K051846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberSB7EBU40SH
Device Lot Number0009415765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1